MAUDE Adverse Event Report: EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; SFLX 1 COIL

EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; SFLX 1 COIL
Model Number 1068225
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the sales representative that the patient experienced pain while using bhs unit.Later, the patient was contacted again for additional information and stated that the sflx-1 coil strap was causing pain as the patient had to tighten the strap to keep it from falling off.The patient contacted their physician and the doctor advised to switch to orthopak unit.No further information has been reported.The sflx-1 coil has not been returned for evaluation.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow up report will be sent.
 
Additional Manufacturer Narrative
Corrections in b4: date of the report, b5: event description, g6: type of report, h2, h8 and h3.Additional information in d4, d8-9, g3, h4: device manufacture date, h6: component, investigation type, findings, and conclusions and h10: additional narrative investigation summary: the sflx-1 coil was received for evaluation.A visual inspection of the customer¿s returned product was performed.Included was one sflx 1 coil part no: 1068225 with (b)(6) date: 22196.The part appeared to be in good condition from the cosmetic/visual point of view.The dhr was reviewed.All evaluation results did not show any discrepancies.The failure was not confirmed for the reported condition of "sflx 1 coil is causing pain".The coil was tested and operated as intended.Review of complaint history identified (3) total complaints from (sep 11, 2023) to (sep 11, 2024) for pn: (1068225) and events related to (pain).Keyword search criteria: (complaint code: medical: pain) the search could not be specified further because the main complaint was pain.Review of the information provided by the customer and the findings from the investigation indicated that no physical and/or device functional condition could be found and that could be considered a causal factor for the reported complaint of "pain".No failure and/or fault conditions could be found and confirmed.Therefore, no further actions are required currently.Device usage: this device was used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description
It was reported by the sales representative that the patient experienced pain while using bhs unit.Later, the patient was contacted again for additional information and stated that the sflx-1 coil strap was causing pain as the patient had to tighten the strap to keep it from falling off.The patient contacted their physician and the doctor advised to switch to orthopak unit.Later, patient was contacted by product surveillance specialist to obtain additional information.The patient stated that the pain started as soon as they started using the device last year however, they never contacted the sales rep.For a new coil/ complaint about pain.The patient stated that the pain level was at 8 on a scale of 1-10 and the pain will take about 15-20 mins to set in after they tighten the coil.The pain subsides within seconds after they remove the coil.The patient believes that pain was due to impaired blood circulation due to tight coil strap.The patient used the coil without cast and did not tighten the coil strap too much that it makes him feel goofy/ uncomfortable.The patient was treating his ankle for bone fusion.The patient was not prescribed any medications for pain as pain did not last longer and will subside after removing the coil.The patient was unaware of availability of different coil sizes and never felt the necessity to contact the sales rep.The patient never received any replacements or new devices.He was using the same device he received.No further information has been reported.The sflx-1 coil has not been returned for evaluation.

Brand Name
BIOMET EBI BONE HEALING SYSTEM
Common Device Name
SFLX 1 COIL
Manufacturer (Section D)
EBI, LLC.
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer (Section G)
EBI, LLC
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer Contact
stephanie smith
1 gatehall dr
suite 303
parsippany, NJ 07054
9732999300
MDR Report Key20384659
Report Number0002242816-2024-00126
Device Sequence Number15090336
Product Code LOF
UDI-Device Identifier00812301020508
UDI-Public00812301020508
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P790002
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1068225
Device Catalogue Number1068225
Device Lot Number22196
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient EthnicityNon Hispanic